Illinois, 2005

Hail in Illinois, August 4, 2005

August 4, 2005 · NWS LOT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 4, 5:30 PM CST, 40 minutes earlier.

Area forecast discussion, Aug 4, 5:30 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
630 PM CDT THU AUG 4 2005

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...

AS HAS BEEN CASE SO OFTEN THIS WRM SEASON...SHRA/TSRA HAS DVLPD ON
PRE-FRONTAL BNDRY JUST TO E AND S OF MOST OF CHI METRO AREA. AT 20Z
CFDNT CURVING FM RAC TO SWWRD TO QUAD CITIES. SFCDWTS IN LWR TO MID
70S AHD OF CDFNT BUT LTL IN WAY OF LLVL CONVERGENCE OR UPR SUPPORT
WITH ONLY A FEW WK RADAR RETURN DETECTED. FEW MORE ECHOES FM NERN IA
BACK ACROSS NEB INTO NWRN KS FM MAINLY MID LVL CLOUDS ALONG MID/UPR
LVL TROF AXIS. SERN COUNTIES MAY SEE SOME ISOLD/WDLY SCT -SHRA ERLY
EVE TIL FROPA. STG LLVL DRYING BEHIND BNDRY SO DON/T EXPECT ANYTHING
ASSOCIATED WITH SHRT/WV TROF PASSAGE LATER TONIGHT. COOLER...AND
MUCH MORE COMFORTABLE AIRMASS MOVES IN LATE TONIGHT AS FLO BCMS
NWRLY ACROSS UPR MIDWEST AS UPR TROF CONTS TO ROTATE INTO ONT AND
WRN QUEBEC BY FRI MORNING. REFRESHING DWPTS IN MID 40S TO LWR 50S
NOTED UPSTRM ACROSS DKTS...MN AND NRN WI. SFC RDG GRADUALLY PASSING
ACROSS REGION FRI AND SAT KEEPS DRY AIR ACROSS FA WITH WARM DAYS AND
COOL NITES. DWPTS START TO CREEP UP AGAIN SUN ON BACK SIDE OF SFC
RDG BUT STILL ONLY TO MOD LVLS. LOW CHC POPS MON NITE THRU WED WITH
LONGER RANGE MODELS SUGGESTING POTENTIAL FOR SCT CONVECTION AS
SHRTWV MOVS OUT OF CNTRL PLAINS INTO MID MS VALLEY WITH INCRG GULD
MOISTURE SPREADING NWRD INTO REGION.

TRS

&&

.AVIATION DISCUSSION FOR 00Z TAFS...

AT 23Z FRONT PAST CHI TAFS HEADING QUIKLY FOR GYY. SO WINDS GOING
WNW WITH FROPA. WINDS TO GO MORE NNW THRU NIGHT AND THEN NNE
TOMORROW AS WINDS COME DOWN LAKE. JUST SOME SCT CLOUDS. ALL TS S OF
SITES.
AF

&&

.WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Aug 4, 3:00 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT THU AUG 4 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-051100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT THU AUG 4 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-051100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT THU AUG 4 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Chicago radar (KLOT), 85 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Livingston

When
August 4, 6:10 PM CST to 6:20 PM CST
Where
Livingston County, Cayuga
Measured
1 in hail
Reported by
NEWSPAPER
Coordinates
40.933, -88.583

A thunderstorm moved across northeast Livingston County during the evening hours of Thursday, August 4th. The storm produced a swath of hail up to the size of quarters as well as torrential rain. In Broughton Township in northeast Livingston County, 2.6 inches of rain was reported along with visible hail damage to some crops.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475707.